Asthma Treatment: Steroids and Other Anti-Inflammatory DrugsWhen to see a doctor. See the full list of related subs here. Check out our Daily Help thread. Acne [Acne] Steroid Inhalers and acne self. I've been diagnosed with very mild asthma due to allergies.
[Acne] Steroid Inhalers and acne : SkincareAddiction
When to see a doctor. See the full list of related subs here. Check out our Daily Help thread. Acne [Acne] Steroid Inhalers and acne self. I've been diagnosed with very mild asthma due to allergies. Because of this I was prescribed a steroid inhaler, Flovent, and told to use two puffs twice daily. For the two weeks I was using it consistently I was moody, waking up to unexplained bruises one that lasted for two weeks , and my face began to break out like it hasn't on years.
My hormones were insane. My chin was breaking out, my cheeks were breaking out which never happens , and it was making me terribly frustrated and depressed. I remember that years ago when the psychiatrist I was seeing prescribed a particular anti depressant similar things happened.
I was breaking out all over my chin, I was constantly hungry, and gaining weight. I investigated the medication I was on which mentioned a rare possibility that it could cause breakouts and impact hormones.
I stopped it, my acne decreased. Now, I haven't had clear skin since elementary school so I've given up on caring about it. I will always have a few bumps. But I couldn't figure out why now my skin and my body were acting so out of control.
So I thought about what I've changed in those last few weeks and the only things that had really changed were me using an inhaler and a slight increase in my caffeine intake. So I did more investigating and found that the inhaler I was on could not also cause moodiness and prolonged bruising but acne!
I immediately stopped using it. I breathe fine on my own. I've never had an asthma attack and I regularly take allergy meds. Since I've stopped not only do I not feel like punching anyone who talks to me, but the bruises are gone, and I'm not breaking out like crazy. It's been about four days since I've stopped using it. I just wanted to share this in case anyone here finds themself in a similar situation.
I understand some people can't just stop using their inhaler, but if it does cause problems maybe it'll be easier to find a way to assist your skin and moods once you recognize part of the problem. The things you put in your body can do crazy things sometimes. I had the same problem, I had acne as a teenager but then it calmed down, after I got asthma, it came back and this time it left scars: A little off topic, but it seems weird that they prescribed an inhaler if you've never actually had an asthma attack.
FWIW I take singulair and it helps my asthma and allergies, and I just use my inhaler albuterol, not steroid for when I'm particularly wheezy. I haven't had any side effects from either one, skin-related or otherwise.
Obviously anything that messes around with hormones like birth control , but it seems like a lot of psych meds cause acne too, weirdly. My face started exploding again as a medication side effect so my derm put me on spironolactone. It has its own little quirks but it's helping my skin a lot.
I actually have an albuterol inhaler, which I never even have to use, haha. It's been sitting around for about a year! I thought it was weird that I was prescribed a steroid inhaler and instructed to use it as frequently as I did, but the military is a bit more I do have an appointment with my physician for a referral to the dermatologist just in case!
First, I'm not a doctor so take everything I'm saying with a grain of salt. From my own experience with asthma it makes sense to use a steroid inhaler daily. The whole point of it is to avoid getting a serious asthma attack. You're lucky you were diagnosed before getting one while out running in a forest, they're really not fun. I talked to my doctor about treatment options and was told that, in general, inhaled corticosteroids should not mess with your hormones much, they locally combat the asthma symptoms and have less systemic effects.
I take 1 inhale twice daily of mine, but there are different dosage inhalers and also different drugs. Since there is still a risk of it affecting your body I asked my doctor if there are different drugs.
She also told me that Budesonide Pulmicort was less likely to cause steroid side effects than Flovent. Maybe check if you can try a Budesonide product not sure if there are other brands out there to see how you do with it.
Adjusting your dosage could be another option, your's might be too high. Discuss starting with a very low dose, especially since you have not been treated before and might have not a super extreme case of asthma, and then see how your symptoms react to it. A peak flow meter is cheap and you could easily measure this daily, and then, after talking to your doctor, stay at a low dose or slightly increase it. Also, figuring out what causes your asthma could help.
Do you have seasonal allergies? Taking antihistamines can significantly reduce asthma symptoms caused by allergies and you could reduce or maybe even eliminate inhaler usage. I've been in the military for five yeara, stationed in the same place, where everyone who has never had allergies before has allergies. I've been taking antihistamines daily for about four years. Just switched from Allegra to Zyrtec.
I rarely have allergy symptoms and run at least four times a week with no issues with my breathing. The doctor has simply been displeased that the breathing test they give me results in me putting out slightly smaller amounts of air than im technically supposed to. You've solved that mystery for me. Steroids for an attack send my skin crazy but I've been terrible and not used the new stronger preventer until recently when I started getting worse again.
I've never used it consistently before shame on me but this solves everything. You've made my day! I'm surprised they jumped right into a daily inhaler. I thought those were only prescribed when emergency inhalers weren't sufficient? Steroids are powerful drugs but they do have many side effects and it's best to limit their use as much as possible.
I would bring up these issues with your doctor. I would also consider getting a second opinion on the daily inhaler. A steroid inhaler is a preventative inhaler and should only be used if you use your reliever inhaler multiple times a day.
If you've never had an asthma attack, and you say you don't have a problem with your breathing, I'm struggling to understand why you were prescribed a steroid inhaler in the first place So was I, to be honest. They administer a breathing test before my allergy appointments and they say my results are always slightly below what they should be and to try out the inhaler to see if my results get any better. Military medicine is a bit screwed up sometimes. Maybe they intend for you to just use it short term?
I use steroids sometimes for my skin but only for a week or so at a time. Next time you're having a bad reaction to an Rx like that, tell your doctor. They might cut the dose or switch you to a different med. Getting in to see the doctor is difficult. I will tell them at the appointment I have in another two weeks, but my mental health and my skin health came before using an inhaler for asthma I've never really had a problem with.
Active ScA members may link to their content if they abide by our blogger and content creator policy see Rule Explanations below. All surveys and AMAs must be reviewed by the moderator team before being posted. Every post title must include a valid tag. No politics except in the context of skincare. Check out our Daily Help thread Posts without a valid tag will be removed by Automoderator. Click here to exit read our rules. Welcome to Reddit, the front page of the internet.
Become a Redditor and subscribe to one of thousands of communities. SkincareAddiction submitted 2 years ago by likewaterinyourlungs. Want to add to the discussion? It's definitely worth looking into.